Replicability of introgression under linked, polygenic selection

H. Sachdeva, N.H. Barton, Genetics 210 (2018) 1411–1427.


Journal Article | Published | English
Department
Abstract
We study how a block of genome with a large number of weakly selected loci introgresses under directional selection into a genetically homogeneous population. We derive exact expressions for the expected rate of growth of any fragment of the introduced block during the initial phase of introgression, and show that the growth rate of a single-locus variant is largely insensitive to its own additive effect, but depends instead on the combined effect of all loci within a characteristic linkage scale. The expected growth rate of a fragment is highly correlated with its long-term introgression probability in populations of moderate size, and can hence identify variants that are likely to introgress across replicate populations. We clarify how the introgression probability of an individual variant is determined by the interplay between hitchhiking with relatively large fragments during the early phase of introgression and selection on fine-scale variation within these, which at longer times results in differential introgression probabilities for beneficial and deleterious loci within successful fragments. By simulating individuals, we also investigate how introgression probabilities at individual loci depend on the variance of fitness effects, the net fitness of the introduced block, and the size of the recipient population, and how this shapes the net advance under selection. Our work suggests that even highly replicable substitutions may be associated with a range of selective effects, which makes it challenging to fine map the causal loci that underlie polygenic adaptation.
Publishing Year
Date Published
2018-12-04
Journal Title
Genetics
Volume
210
Issue
4
Page
1411-1427
ISSN
IST-REx-ID

Cite this

Sachdeva H, Barton NH. Replicability of introgression under linked, polygenic selection. Genetics. 2018;210(4):1411-1427. doi:10.1534/genetics.118.301429
Sachdeva, H., & Barton, N. H. (2018). Replicability of introgression under linked, polygenic selection. Genetics, 210(4), 1411–1427. https://doi.org/10.1534/genetics.118.301429
Sachdeva, Himani, and Nicholas H Barton. “Replicability of Introgression under Linked, Polygenic Selection.” Genetics 210, no. 4 (2018): 1411–27. https://doi.org/10.1534/genetics.118.301429.
H. Sachdeva and N. H. Barton, “Replicability of introgression under linked, polygenic selection,” Genetics, vol. 210, no. 4, pp. 1411–1427, 2018.
Sachdeva H, Barton NH. 2018. Replicability of introgression under linked, polygenic selection. Genetics. 210(4), 1411–1427.
Sachdeva, Himani, and Nicholas H. Barton. “Replicability of Introgression under Linked, Polygenic Selection.” Genetics, vol. 210, no. 4, Genetics Society of America, 2018, pp. 1411–27, doi:10.1534/genetics.118.301429.

Link(s) to Main File(s)
Access Level
OA Open Access

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar